3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Weaning off Cymbalta is terrible

Reply
 
Thread Tools
Old 09-14-2011, 01:39 PM   #1
Senior Member
 
pointspluspioneer's Avatar
 
Join Date: Nov 2010
Location: Bean Town, MA
Posts: 514

S/C/G: 221/see tracker/150

Height: 5'4"

Thumbs down Weaning off Cymbalta is terrible

This is the worst!! I am already on Wellbutrin (staying on it) and added Cymbalta about a year ago as i had bad depression and sadness as my father was sick and passing away. Now i'm weaning off Cymbalta due to the other side effects like exhaustion and lack of libido! I'm taking 60 mg 3X's a week and 30 mg the other days per my MD. But today started the nausea, headaches and moodiness

I was wondering if anyone had any experience or tips for this sort of withdrawal? Thanks!
__________________



For every 5 lbs. lost!
pointspluspioneer is offline   Reply With Quote
Old 09-14-2011, 02:53 PM   #2
Senior Member
 
DezziePS's Avatar
 
Join Date: Jul 2009
Location: The Dirty South...
Posts: 250

S/C/G: 240/216/160

Height: 5'8"

Default

Yes- one thing that helps is to take a low dose of Prozac for a week- otherwise the side effects of getting off Cymbalta can last a super long time- months. I tried it and it almost immediately stopped the side effects and after a week on the prozac I stopped cold and I had no more problems. Good luck!!
__________________

One for every 5 lbs!
DezziePS is offline   Reply With Quote
Old 09-14-2011, 05:27 PM   #3
Senior Member
 
pointspluspioneer's Avatar
 
Join Date: Nov 2010
Location: Bean Town, MA
Posts: 514

S/C/G: 221/see tracker/150

Height: 5'4"

Default

Thank you for that information. I was hoping the Wellbutrin was enough to help me wean as i take 400 mg/day.
__________________



For every 5 lbs. lost!
pointspluspioneer is offline   Reply With Quote
Old 09-22-2011, 10:40 AM   #4
margarita124
 
margarita124's Avatar
 
Join Date: Sep 2011
Location: USA
Posts: 34

S/C/G: 237.4/T/165

Height: 5'7"

Exclamation

Oh My! I know that everyone has a different experience with each med. But holy crap- coming off Cymablta was like getting off heroine for me! (I'm guessing!!)

I was on 200MG for over a year, along with small does of prozac. We didn't feel it was working and even my prescriber acknowledged that it was worsening my weight gain.
If I forgot my AM dose of Cymbalta...by 1pm I had sucj sever vertigi, I could not drive myself home-I was particulalry sensitive so weaning was rough.

My prescriber wanted me to move to Wellbutrin. SO we began by decreasing at 50mg each week.
DID NOT WORK! It took almost 6 weeks to come off totally and in the end I ended up opening the capsules and slowly decreasing the amount of granules in each caplet-thus making even lover doses. This sounds crazy but I read it elsewhere and it was the only was I didn't feel violently ill.

The prozac should help and perhaps your MD wants to up it just during the weaning stage of Cymbalta? I wish you much luck!!
margarita124 is offline   Reply With Quote
Old 10-01-2011, 09:59 AM   #5
Junior Member
 
Join Date: Oct 2011
Location: Indianapolis, In
Posts: 3

S/C/G: 270, goal is 170

Height: 5'5"

Default

Just beginning to wean off Cymbalta to Celexa, I plan to go slow. I usually do not have problems changing but the SNRI's are difficult. Wish me luck.
clouden is offline   Reply With Quote
Old 10-12-2011, 04:41 PM   #6
Junior Member
 
Join Date: Oct 2011
Posts: 1

Default

Hi! I registered just so I could post this. I weaned off of Cymbalta in July and according to my dr., my symptoms were "very severe". But I made it. I've never experienced illegal drugs but from what I've read, it seems very similar to a narcotics withdrawal. For me, anyway.

It lasted the entire month of July. The brain zaps were the worst. I overheated all the time. I was seriously confused at time -- I didn't know where I was, I was afraid to drive. I'd constantly break down and have either anxiety attacks or serious bouts of depression. BUT ... there's hope! Here's what helped me ...

1. Drinking TONS of water.
2. SLEEP. Your body recovers in your sleep.
3. Eating healthy ... basically, your body is angry with you. So try to put as many good things into it as possible.
4. Move slowly. Sounds weird, but I got so many more "zaps" when I was walking quickly or turning my head.
5. If you have a great support system, use them. I relied heavily on my family during that time.
6. Don't give up. Tell yourself that your life will be better once you get through this.

Good Luck, Everyone!
amorousdaisy is offline   Reply With Quote
Old 01-30-2014, 10:51 AM   #7
Junior Member
 
Join Date: Jan 2014
Posts: 3

Default

Talk to your doctor. He should help you. This crap is SO hard to quit! They should tell you when you get the first prescription, but they don't!
Go there and kick some ***, ask for help. He should give you prozac or something else to help you in this. Complain, women don't complain often enough
amayita is offline   Reply With Quote
Old 02-01-2014, 02:04 PM   #8
Warrior Princess
 
novangel's Avatar
 
Join Date: Jan 2012
Location: Illinois
Posts: 2,707

S/C/G: 155/143/140

Height: 5' 5.5"

Default

To me it sounds like too much too fast. The weaning process should be very gradual and very slow. Like reducing by 10-25mgs for at least a month before reducing again. I'd rather take more time than experience brain zaps and worsened anxiety. JMO.
__________________



novangel is offline   Reply With Quote
Old 02-06-2014, 01:09 PM   #9
Senior Member
 
Kat117's Avatar
 
Join Date: Sep 2012
Location: Florida
Posts: 347

S/C/G: 300/Sig/120

Height: 5'4.5'

Default

I tried to reduce the dosage and OMG it was insane. I almost got fired from my job for outbursts of inappropriate anger. That was after just 2 days! I immediately went back up to my usual dose.

Has anyone else found they seem to build a tolerance to it after a couple of years? I have been feeling so depressed since last fall and I cant seem to snap out of it. I take 120 mg a day currently
__________________
Start Weight - 300
Goal Weight - 120

Trying to use frustration to motivate instead of having it tear me down.
Kat117 is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
What do you think of Cymbalta? Sunday Depression and Weight Issues 11 12-04-2010 10:42 PM


All times are GMT -4. The time now is 10:55 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2